On a Two-Point Boundary-Value Problem with Spurious Solutions

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

12 Scopus Citations
View graph of relations

Author(s)

  • C. H. Ou
  • R. Wong

Related Research Unit(s)

Detail(s)

Original languageEnglish
Pages (from-to)377-408
Journal / PublicationStudies in Applied Mathematics
Volume111
Issue number4
Publication statusPublished - Nov 2003

Abstract

The Carrier-Pearson equation εü + u2 = 1 with boundary conditions u(-1) = u(1) = 0 is studied from a rigorous point of view. Known solutions obtained from the method of matched asymptotics are shown to approximate true solutions within an exponentially small error estimate. The so-called spurious solutions turn out to be approximations of true solutions, when the locations of their "spikes" are properly assigned. An estimate is also given for the maximum number of spikes that these solutions can have.

Citation Format(s)

On a Two-Point Boundary-Value Problem with Spurious Solutions. / Ou, C. H.; Wong, R.
In: Studies in Applied Mathematics, Vol. 111, No. 4, 11.2003, p. 377-408.

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review